MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MULTIFOCAL IOLS
Model Number ZMA00
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Kinked (1339)
Health Effect - Clinical Code Vitrectomy (2643)
Date of Event 09/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that after injection of an intraocular lens, model zma00, 15.0 diopter, surgeon was positioning the lens and the back haptic tore off during the manipulation.The lens was pulled out of the eye and a vitrectomy was conducted.It was noted that when the haptic tore off, it become completely detached from the optic.At that point a second intraocular lens, model zma00, 15.5 diopter was opened and during injection of this lens, the front haptic got stuck in the injector and folded on top of the optic and was kinked once the lens was pushed all the way out.This lens was then cut out of the eye and again a vitrectomy was conducted.A replacement lens (14.5 diopter) was then injected into the eye with no problem.There was no incision enlargement and no suture was required.This report is to capture the event of the second lens used, zma00 15.5 diopter.A separate mdr will be filed to capture the event related to the first lens used, zma00 15.0 diopter.
 
Additional Manufacturer Narrative
Device evaluation the device was returned to the manufacturer.Device inspection was performed and visual inspection of the device using 12x magnification revealed the lens optic is torn.Both haptics are damaged; one haptic is folded across the optic, the other haptic is kinked.Investigation of the return sample and the condition of the return sample do not suggest the damage was introduced during manufacturing.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6019608
Report Number9614546-2016-00510
Device Sequence Number1420104
Product Code MFK
UDI-Device Identifier05050474536715
UDI-Public(01)05050474536715(17)190624
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P080010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/24/2019
Device Model NumberZMA00
Device Catalogue NumberZMA00U0155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/11/2016
Supplement Report FDA Received Date12/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALDC30, LOT NO. CB25067
Outcome Attributed to Adverse Event Required Intervention;